Texas, 2015

Flash Flood in Texas, July 8, 2015

July 8, 2015 · NWS EWX · 1 event in 1 county or zone

A weak frontal boundary moved into central Texas. Thunderstorms developed ahead of the front and some of these produced heavy rain that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A weak frontal boundary moved into central Texas. Thunderstorms developed ahead of the front and some of these produced heavy rain that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 7, 11:52 PM CST, 49 minutes earlier.

Area forecast discussion, Jul 7, 11:52 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 AM CDT WED JUL 8 2015

.UPDATE...06Z AVIATION BELOW.

&&

.AVIATION...MVFR CEILINGS WILL PREVAIL AT SAT/AUS THROUGH THE
OVERNIGHT...SCATTERING OUT TO VFR AROUND 16Z. MVFR CEILINGS COULD
DEVELOP AT DRT 12Z-17Z. BAND OF SHRAS AND TSTMS EXPECTED TO
REMAIN BETWEEN DRT AND SAT OVERNIGHT...AND NO MENTION AT THIS TIME
IN TAFS. WILL CLOSELY MONITOR RADAR TRENDS. OTHERWISE...S WINDS
WILL BECOMING GUSTY AGAIN WED AFTERNOON...WITH SOME GUSTS NEAR 25
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  75  93  73  91 /  -   -    0   0  -
AUSTIN BERGSTROM INTL AIRPORT  92  75  92  73  91 /  -   -    0   0  10
NEW BRAUNFELS MUNI AIRPORT     92  74  91  73  91 /  -   10   0  -   10
BURNET MUNI AIRPORT            90  73  91  71  91 /  10   0   0   0   0
DEL RIO INTL AIRPORT           94  76  94  75  94 /  30  -   -    0   0
GEORGETOWN MUNI AIRPORT        92  75  91  72  91 /  -    0   0   0   0
HONDO MUNI AIRPORT             92  74  92  73  93 /  -    0   0  -    0
SAN MARCOS MUNI AIRPORT        92  75  91  72  91 /  -   10   0  -   10
LA GRANGE - FAYETTE REGIONAL   92  75  91  74  91 /  -    0  -    0  10
SAN ANTONIO INTL AIRPORT       92  75  92  73  91 /  -    0   0   0  -
STINSON MUNI AIRPORT           93  75  91  74  92 /  -    0  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MESOSCALE/AVIATION...RUNYEN
SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Jul 7, 9:51 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CDT TUE JUL 7 2015

TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1051 PM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE RIO
GRANDE PLAINS INTO THE HILL COUNTRY. LOCALLY HEAVY RAINFALL UP TO
2 INCHES AND LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Laughlin AFB radar (KDFX), 80 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Real

When
July 8, 12:41 AM CST to 2:45 AM CST
Where
Real County, 1.38 mi N of Leakey Lewis Arpt to 1.01 mi NNE of Leakey Lewis Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.840, -99.780

Thunderstorms produced heavy rain that caused flash flooding closing a low water crossing on FM336 at Kent Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591528.